MAUDE Adverse Event Report: MOLTENO OPHTHALMIC LTD. MOLTENO3; GLAUCOMA DRAINAGE DEVICE

MOLTENO OPHTHALMIC LTD. MOLTENO3; GLAUCOMA DRAINAGE DEVICE
Model Number SS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Vision (2139); Choroidal Hemorrhage (4810)
Date of Event 04/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 29 aug 2023, molteno ophthalmic ltd became aware of a reported adverse event for the molteno3 glaucoma drainage device, (b)(6).Date of implant was (b)(6) 2023.Patient details obtained indicate a post suprachoroidal hemorrhage occurred on (b)(6) 2023 in the patient's right eye due to the opening of the glaucoma tube and ligation suture.Consequence for the patient was loss of vision.The outcome anticipated by the surgeon was long-term poor vision.The initial report received indicated that two patients had experienced hypotony and loss of vision as a result of a molteno gdd implant.However, during follow up with the surgeon, only one patient details were provided.No indication of hypotony was included in these details.The patients pre-op pressure was 30mmhg in right eye.Post-op pressure ranged from 38 to 47mmhg on maximum topical medication.
 
Additional Manufacturer Narrative
Adverse event without identified device or use problem.Known inherent risk of device.Fda report delayed due to initial incorrect assessment of this event as not reportable.(b)(4).(importer) and molteno ophthalmic ltd, (manufacturer) are subsidiaries of nova eye medical ltd.

Brand Name
MOLTENO3
Common Device Name
GLAUCOMA DRAINAGE DEVICE
Manufacturer (Section D)
MOLTENO OPHTHALMIC LTD.
152 fredrick street
dunedin, otago 9016
NZ  9016
Manufacturer (Section G)
MOLTENO OPHTHALMIC LTD.
152 fredrick street
dunedin, otago 9016
NZ   9016
Manufacturer Contact
janine hunter
152 fredrick street
dunedin, 9016
NZ   9016
MDR Report Key19915633
Report Number3001227772-2024-00001
Device Sequence Number20644247
Product Code KYF
UDI-Device Identifier09419196000212
UDI-Public09419196000212
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K062252
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSS
Device Catalogue NumberSS185
Device Lot Number364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient Weight120 KG